MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823162
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a hakim valve (id (b)(4) was implanted on (b)(6) 2024.During implantation procedure, the valve was not draining cerebrospinal fluid (underdrainage); therefore, it was removed and replaced with a competitors valve.The integra catheters remained implanted and connected with competitors valve.The event led to more than 30 minutes surgical delay.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve was returned for evaluation: dhr - lot 6299189, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; cut marks were noted in the needle chamber.The valve was tested for programming: the valve failed the test; the cam mechanism wiggled.The valve passed the tests for occlusion, leaks, reflux.The pressure test could not be performed as the device could not be programmed.The valve was visually inspected under microscope at appropriate magnification: biological debris was found on the ruby ball.Motor and on the seat of the ruby ball.Root cause - the root cause for the issue reported by the customer is due to biological debris during the investigation.The root cause for the ¿cut marks¿ is due to a sharp or pointed object coming into contact with the valve or atypical handling, as noted in the surgical procedure precautions section in ifu, silicone has a low cut/tear resistance.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20368863
Report Number3013886523-2024-00302
Device Sequence Number3689173
Product Code JXG
UDI-Device Identifier10381780519232
UDI-Public(01)10381780519232(17)270331(10)6299189
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823162
Device Lot Number6299189
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown